Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Begun taking Metformin hydrochloride for Type 2 diabetes, urine is brown with stomach pain. What can I do?

I have reently begun taking Metformin hydrochloride - 600 gm every other day for diabetes type 2. I have noticed that my urine is sometimes brown and would like to know if this might indicate a problem or is normal. I have had one bad day with stomach pain which has now eased although I am passing looser stools at more frequent intervals than is normal, this can be three or more times a day in small amounts.
Asked On : Sun, 13 Jan 2013
Answers:  2 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
there are lot of controversies in your question . first why do u take metformin every other day . better you take daily and the dosage is peculiar we have 250 mg 500 mg then 850 and 1000 mg but how u take 600 mg. well abt your doubt metformin usually give some gastric discomfort initially . loose stools may be due to it but not necessarily. yur urine better to check for jaundice . that is bile salts and bile pigments etc. but if so it will be daily not sometimes . so better take medicines for your loose stools if it still continues. and do a liver function test to know the status . its a must before starting anti diabetic drugs. so nothing to worry provided you do the tests . wats your age and did you do HbA1c if not do it to know your glycemic status for the past 60 to 90 days
all the best keep in touch
Answered: Sun, 13 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
If you have Diabetes type II with over weight Metformin is very good drug, but take the drug regularly as advised by your doctor.
If there is change in colour of urine you must test it in lab to know if there is any thing abnormal it may be infection or blood in urine or even effect of some drug which you are taking.
Metformin can cause some gastric upset it should be tolerable with regular use but if not tolerated it may be changed or dose may be reduced.
Take care of diet and exercise,some time extended release metformin is better tolerated.
Take care
Good Luck
Answered: Mon, 14 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor